My husband has PD we saw his nurse specialist she has asked him to try a new drug called ongentys 50 mg has any one else heard of this new drug xx
Yes! It has been available in UK for about a year. Ongentys is it's marketing name but it's also known as Opicapone. I started on it nearly 3 weeks ago so it's early days yet but I'm loving it. I'm on 5 x sinemet plus per day and latterly was wearing off suddenly between doses. Since I started on Opicapone I'm not wearing off. If my experience is anything to go by it's good stuff.
Hi have just started on ongentys not quite sure when I should be taking it? On the information leaflet it says before you go to bed. Would appreciate any info. How are you finding it I see you started in October..
Thanks for posting. It's probably best to consult with a medical professional for advice about this. Feel free to call our Helpline on 0808 800 0303, you will find our holiday service hours here: https://www.parkinsons.org.uk/news/living-parkinsons-festive-season. You can also call NHS 111 for medical advice over the holidays.
Hi Away with . ... . . .
i will be starting Opicapone as soon as I get sent my prescription. My consultant has told me to take it at bedtime, ensuring that this is an hour apart from taking Madopar (levodopa}
Please update us with your benefits/side effects.
When I started Opicapone I was given the same advice as Supa i.e. take it at bedtime but an hour apart from any Levodopa. I take a half Sinemet CR at night so I'm currently taking the Opicapone/Ongentys about an hour before bed and the sinemet as I put the lights out.
Overall I'm still loving it. I wear off very infrequently now. Side effects are mild if any. I may be getting my dystonic foot a little more often than before. My appetite may have increased and my bowels may have slowed a little.
My husband has now got the ongentys he's had 2 doses how long before you see a difference how long does it take to get in your system , here's hoping it does some good xxx
We are 6 days into ongentys he is started to feel dizzy will this wear off or will it stay with him x